Doctor insights on:
Rhinitis 8 yrs, IgE 867, use many antihistamines, allergy shots, nasal sprays.Sinusitis after stoppage of sneezing.How to stop all this?Is hormonal cause?
2nd opinion: I presumed you have had a workup by an allergist who has instructed you on the proper technique on the nasal spray and you have followed the instructions on avoidance measures. Have you tried Dymista or singulair (montelukast) yet? And yes, hormone can affect nasal congestion being most evident in some women during pregnancy. I would seek a 2nd opinion from another allergist if symptoms remain uncontrolled. ...Read more
Have you had success with alternative allergy treatments instead of antihistamines and allergy shots?
Natural : Consider saline nasal rises such as neilmed that you can get at any pharmacy without a prescription to remove nasal allergies but also using a otc med such as naph con a. ...Read more
Allergy shots: antihistamines only cover up symptoms and don't cure anything. Allergy shots treat the cause and that is why with successful immunotherapy you can get rid of antihistames. One complication of nasal allergy treated symptomatically is development of asthma. On the other hand if you treat the cause you prevent complications ...Read more
I am on Medrol (methylprednisolone) and antihistamines, had a steroid shot 2 days ago. My Wbc and neuts are high,lymphs are low h and h are low, rbc is low. Being treated ?
Need more info: I think that you may be getting too many steroids (cortisone like medications). If you are not seeing an allergist please have your family physician recommend one for you to see. At 70 years of age one does not always respond like the average person would who is much younger and the blood tests reflect that. ...Read more
I do believe the allergy shots indirectly are causing an inflammatory response in my body along with antihistamines adding to it. What can I do? I'm about to stop the shots. I do not want to gain anymore weight.
Air dust trigger my asthma badly..antihistamine and singular dont help ...do I need allergist for shots protect from dust or what can help !
? Allergic asthma: antihistamines and singulair (montelukast) won't control your asthma, you need more prescription medications, mainly inhaled corticosteroids and bronchodilators, more important though is to get evaluated right for better management, you might other conditions that make your asthma worse, like chronic sinusitis or reflux, you may be a candidate for allergy shots, check aaaai.org or acaai.org for an allergist ...Read more
I have asthma...usually is triggered by dust..antihistamine help a little but it is good idea to take allergy shots and where can get the shots?
Is antihistamine a antibiotic ? I'm on depo-provera shot will my allergy medicines lessen the effectiveness of the shot ?
Antihistamines, nose sprays, and completing allergy shots are not getting rid of my allergic shiners. Need advice. ?
? Food allergies: Allergic shiners are commonly caused by food allergies. All the drugs & shots in the world won't help if you are eating foods you are allergic to. Standard allergy tests won't reliably detect. Try an elimination diet- avoid all dairy, gluten, eggs, corn, soy & almonds for 10 days, then add back one at a time. See http://www.Whfoods.Com/genpage.Php?Tname=diet&dbid=7. ...Read moreSee 1 more doctor answer
Had hives for 7 weeks, got a steroid shot and 12 day prescription for prednisone that didn't fix and antihistamines do not work. Now have chills/night sweats. ?
Cause?: Did they ever find a cause for your hives? Be sure you are not on a new medicine or food that could be triggering them. Sometimes, you need a bigger dose of Prednisone tapered over a longer time to suppress the reaction. See your doctor again and ask about this. The chills may be due to coming off the steroid too quickly. If you don't improve on another round of steroid, see an allergist. ...Read moreSee 1 more doctor answer
Taking lethal over: Dose would do that. Lethal overdoses of antihistamines are rare. Are you considering taking an overdose of antihistamines? If so, please get help right away. You can use national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255). If you have accidentally taken too many antihistamines please contact 1-800-222-1222 (poison control hotline). Take care. ...Read more
New generation ones: Antihistamines in general are very safe. New generation products (Zyrtec, Claritin, (loratadine) Allegra, Xyzal) are just as effective with less side effects than older antihistamines (Benadryl, chlorpheniramine, hydroxyzine). However, it would be important to address WHY a person needs to take antihistamines long term? Consult with an allergist to assist in identifying the cause of symptoms. ...Read more